Answered by: Dr Nur Syuhada binti Zulkifli
Hello, my father is 75 years old and he is allergic to penicillin - as in rashes all over and fainting spells after taking penicillin. Please advice if he should take the Covid-19 vaccination?
Hi, thank you for reaching out to us.
We understand your concern regarding your father and the vaccination. As far as we know, there is no penicillin used to manufacture the vaccine. However it is best for you to to consult to the doctor before your father going to take the vaccine and if he have multiple allergic reaction including other than penicillin. Moreover, more information is needed regarding your father condition as it is hard to say whether he is safe to take the vaccine by just having allergy to penicillin alone. Health status and other factors also play a role in giving vaccination to an individual.
If you have any further question, do not hesitate to contact us at (DoctorOnCall) to speak to our doctors for a better explanation and discussion. Thank you.